Ipilimumab-induced acute generalized exanthematous pustulosis in a patient with metastatic melanoma


    loading  Checking for direct PDF access through Ovid

Abstract

Ipilimumab is a new anti-cytotoxic T-lymphocyte antigen-4 monoclonal antibody that stimulates the immune response against melanoma. A 50-year-old man received ipilimumab for metastatic melanoma as part of a clinical trial. Two weeks after drug initiation, he developed a widespread oedematous erythema with sterile pustules. The histological examination showed subcorneal pustulosis formation with eosinophils. The clinical–pathological correlation was consistent with acute generalized exanthematous pustulosis. The symptoms resolved within 25 days after discontinuation of ipilimumab. We suspect that neutrophilic accumulation under the epidermis in this patient is a phenomenon similar to intraepithelial neutrophils aggregating on the surface epithelium over laminar propria in ipilimumab-induced colitis. To our knowledge, this is the first reported case of acute generalized exanthematous pustulosis associated with ipilimumab use in metastatic melanoma patients.

    loading  Loading Related Articles